Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 48, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at May 12, 2012, 9:51 AM EDT. It took effect at May 12, 2012, 12:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2012, 9:51 AM EDT (13:51 UTC)
- In effect from
- May 12, 2012, 12:00 PM EDT
- Expired
- May 12, 2012, 11:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
357 WHUS73 KAPX 121351 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 951 AM EDT SAT MAY 12 2012 LHZ346>348-LSZ322-122200- /O.NEW.KAPX.SC.Y.0048.120512T1600Z-120513T0300Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 951 AM EDT SAT MAY 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD ARNOTT
2 follow-up statements
920 WHUS73 KAPX 121934 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 334 PM EDT SAT MAY 12 2012 LHZ346>348-LSZ322-130300- /O.CON.KAPX.SC.Y.0048.000000T0000Z-120513T0300Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 334 PM EDT SAT MAY 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD ARNOTT
013 WHUS73 KAPX 130302 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1102 PM EDT SAT MAY 12 2012 LHZ346>348-LSZ322-130415- /O.EXP.KAPX.SC.Y.0048.000000T0000Z-120513T0300Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1102 PM EDT SAT MAY 12 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 12, 6:58 AM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 12, 6:58 AM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 658 AM EDT SAT MAY 12 2012 .SYNOPSIS... ISSUED AT 354 AM EDT SAT MAY 12 2012 A TROUGH OF LOW PRESSURE IS PUSHING THROUGH MICHIGAN AND IS PRODUCING MOSTLY CLOUDY SKIES AND A FEW SHOWERS. THROUGH THE DAY...THE SHOWERS WILL MOVE ON. THE SKIES WILL BEGIN TO CLEAR BY THE AFTERNOON BEHIND THE TROUGH. HIGH PRESSURE WILL THEN TAKE OVER THE NEXT FEW DAYS...WHICH WILL BRING MOSTLY SUNNY DAYS WITH WARM TEMPERATURES. && .UPDATE... ISSUED AT 658 AM EDT SAT MAY 12 2012 DIFFICULT TO SEE ANYTHING OTHER THAN THE FAR SE GETTING MORE THAN ISOLATED -SHRA AT THIS POINT...SO POPS HAVE BEEN REDUCED THIS MORNING IN MOST OF NORTHERN MI. WITH STRONGER CONVECTION FIRING DOWNSTATE... WILL HAVE TO KEEP AN EYE AS TO WHETHER ANY TSRA WILL GRAZE THE SAGINAW BAY COUNTIES. FOR NOW...WITH KEEP THEM WITH SCT SHRA AND NO TSRA. NO OTHER CHANGES. && .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 354 AM EDT SAT MAY 12 2012 COLD FRONT IS THRU EASTERN UPPER MI...ROGERS CITY...AND GLR. NO PRECIP OCCURRED AHEAD OF THE FRONT. SCT TO ISOLATED -SHRA DEVELOPED OVER CENTRAL UPPER MI...NE WI...AND CENTRAL/NORTHERN LAKE MI...AND ARE IMPACTING WESTERN PORTIONS OF THE FORECAST AREA (BEHIND THE FRONT). AN AREA OF WIDESPREAD LOW CLOUDS IS SEEN BEHIND THE FRONT...BUT THE BACK EDGE OF THIS IS PROGRESSING ACROSS NW WI AND WESTERN SUPERIOR. PRECIP/CLOUD TRENDS FOR TODAY ARE THE INITIAL CONCERN...WILL ALSO LOOK AT FROST POTENTIAL TONIGHT. TODAY...SHRA RISK WILL PERSIST THRU THIS MORNING...WITH THE BEST COVERAGE IN THE NORTH HALF OF THE FORECAST AREA. THIS IS WHERE SOME SEMBLANCE OF DPVA FORCING IS PRESENT...THOUGH THE BEST DYNAMICS REMAIN WAY TO OUR NORTH. THIS IS ALSO WHERE THE 850MB THERMAL GRADIENT IS TIGHTEST...ALLOWING FOR SOME 850-700MB FGEN DESPITE THE ONSET OF COLD ADVECTION. WILL LIKELY NEED TO HOLD ONTO AT LEAST ISOLATED POPS IN MOST OF THE FORECAST AREA THIS MORNING. THIS AFTERNOON...COOL/DRY NNW LOW LEVEL FLOW WILL BE FIRMLY IN PLACE. CENTRAL/NORTHERN SECTIONS WILL SEE SUBSTANTIAL DRYING BELOW 600MB...THE FAR SE MUCH LESS SO (THOUGH DO NOT ANTICIPATE ANY PRECIP IN THE SE PAST 18Z/2PM). MODEL SOUNDINGS ARGUE FOR A PERSISTENT CIRRUS SHIELD PRESENT THRU MOST OF THE DAY...AND SAT IMAGERY IS SUPPORTIVE OF THIS (UPPER TROFS ENTERING NW IOWA AND THE LOWER OHIO VALLEY ARE CONTRIBUTING TO DIFFLUENT FLOW ALOFT IN THE WESTERN LAKES). DON/T ANTICIPATE THIS TO BE SUPER-THICK...BUT WILL BE DIFFICULT TO GO MORE OPTIMISTIC THAN PARTLY SUNNY UNTIL ALMOST EVENING...WHEN EASTERN UPPER SHOULD SEE THE HIGH STUFF START TO CLEAR OUT. MAX TEMPS FROM THE LOWER 60S TO AROUND 70F. TONIGHT/SUNDAY...SURFACE RIDGING EXTENDS EASTWARD OVER OUR HEADS TONIGHT...EDGING SLIGHTLY SOUTHWARD INTO CENTRAL LOWER MI ON SUNDAY. MODELS ARE MUCH MORE INCLINED TO HOLD ONTO MID/HIGH CLOUDS IN SE SECTIONS OF THE FORECAST AREA...PRETTY MUCH ALL OF TONIGHT INTO EARLY SUNDAY. THIS IS DUE TO THE POST-FRONTAL MOISTURE BAND HANGING TOGETHER LONGER...AND BEING SLOWER TO DEPART SOUTHERN LOWER MI. THE SUB-700MB AIRMASS IS RATHER DRY THIS EVENING (DEW PT DEPRESSIONS 10C OR HIGHER)...SO NO RISK OF PRECIP. BUT WILL SLOW THE NORTH-TO-SOUTH CLEARING TREND. ALL PLACES SHOULD BE SUNNY BY MIDDAY SUNDAY. WILL HAVE TO ADJUST MIN TEMPS UPWARD TONIGHT IN THE SE...MAINLY SE OF AN APN-HTL LINE. THAT WILL STILL LEAVE FROST AS A DISTINCT POSSIBILITY ACROSS A GOOD PORTION OF NORTHERN LOWER (THOUGH PERHAPS NOT QUITE TO THE DEGREE EARLIER THOUGHT). MINS WILL RANGE THRU THE 30S...WITH THE COLDEST INTERIOR LOCALES IN THE 30-32 RANGE. PLENTY OF SUNSHINE SUNDAY WILL KICK MAX TEMPS TO WITHIN A FEW DEGREES OF 70F IN MOST PLACES. 950MB WINDS OF 10KT OR LESS WILL ALLOW LAKE BREEZES TO DEVELOP...AND MANY COASTAL AREAS WILL BE COOLER. .LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY) ISSUED AT 354 AM EDT SAT MAY 12 2012 SUNDAY NIGHT...THERE WILL BE SOME CLOUDS THAT MOVE INTO THE REGION OVERNIGHT AS MOISTURE IN THE 700-500 MB LAYER, ASSOCIATED WITH THE 500 MB SHORTWAVE MOVING THROUGH THE WESTERN GREAT LAKES. THE MOISTURE AT 850 MB IS STILL LESS THAN 50% SO WILL EXPECT THAT THE LOWER LEVELS WILL REMAIN DRY, THUS WILL EXPECT THAT NO RAIN FOR THE OVERNIGHT. MONDAY...THE MODELS SHOW THAT THERE AREN'T ANY 500 MB WAVES GOING THROUGH AND IT LOOKS LIKE THINGS WILL REMAIN DRY ENOUGH SO THAT THERE WON'T BE ANY RAIN. TEMPERATURES WILL MAKE A GOOD RUN AT 80F IN SOME LOCATIONS AS THE 850 MB TEMPERATURES PUSH TO 12C BY 00Z. HOWEVER MOST AREAS WILL PROBABLY MAKE IT TO ONLY THE MID 70S. MONDAY NIGHT...THE GFS AND NAM CONTINUE TO PRODUCE RAIN, WHILE THE ECMWF IS STILL DRY. THE 850 MB LEVEL IS STILL BELOW 50% RH ON THE GFS AND THE ECMWF. THERE IS WEAK LOW SFC PRESSURE OVER THE REGION ON BOTH MODELS, BUT THE GFS IS THE ONLY ONE WITH A STRONGER, SUPPORTING SHORTWAVE AT 500 MB. SINCE WE HAVE BEEN DRY AND THE ECMWF HAS BEEN THE MORE CONSISTENT MODEL (AND BETTER VERIFYING) WILL CONTINUE THE DRY FORECAST FOR NOW. EXTENDED (TUESDAY THROUGH FRIDAY)...TUESDAY, THE GFS HAS RAIN ALL OVER THE PLACE, WHILE THE ECMWF DOESN'T PRODUCE RAIN UNTIL THE AFTERNOON AS THE 500 MB SHORTWAVE DIVES INTO WESTERN GREAT LAKES. THIS LOOKS STRONGER OVER THE REGION. THE GFS IS A LITTLE FASTER WITH THIS FEATURE. WILL SEE HOW THIS TURNS OUT. OVERNIGHT, THE ECMWF HAS RAIN MOVING INTO E UPPER AS A STRONGER WAVE MOVES INTO THE REGION, AND THE GFS IS NOW CATCHING ONTO THIS IDEA. WEDNESDAY, THE RAIN SHOWERS WILL LAST INTO THE DAY AS THE 500 MB SHORTWAVE PUSHES THROUGH. THE GFS SHOW THAT SOME DIURNAL CONVECTION WOULD BE POSSIBLE. THE ACTIVITY ON BOTH MODELS GOES QUIET OVERNIGHT WITH THE UPPER AIR FEATURES OUT OF THE REGION AND THE TEMPERATURES COOLING OVERNIGHT. THURSDAY, THE ECMWF HAS SLOWED THE RAIN BACK INTO THE REGION TO THE AFTERNOON IN NW LOWER AS THE 500 MB JET SINKS INTO THE FORECAST AREA AND THE SHORTWAVE MOVES THROUGH THE NW FLOW. THE GFS IS BEGINNING TO BREAK DOWN THE RIDGE OVER THE REGION BUT STILL HOLDS THE RAIN OFF UNTIL OVERNIGHT WHEN THE SFC LOW AND THE COLD FRONT BEGIN TO MOVE INTO THE WESTERN GREAT LAKES. FRIDAY, RAIN FROM THE OVERNIGHT CONTINUES INTO THE MORNING ON THE ECMWF, WHILE THE GFS IS SLOW TO BRING THE RAIN E UPPER AND NW LOWER UNTIL LATE MORNING. THE ECMWF CONTINUES THE RAIN INTO THE NIGHT AS THE WARM FRONT GOES THROUGH THE REGION. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 658 AM EDT SAT MAY 12 2012 VFR. COLD FRONT HAS CROSSED MOST OF NORTHERN MI. ISOLATED -SHRA APPEARS TO BE THE BEST WE/LL DO IN THE WAKE OF THE FRONT...NOT WORTH INCLUDING IN THE TAFS. MORE ORGANIZED SHRA/PERHAPS TSRA WILL STAY WELL SOUTH OF APN. CIGS HAVE NOT COME DOWN AS FAR AS EXPECTED EITHER...WITH 5K FT THE LOWEST SEEN. DRIER LOW LEVEL AIR WILL GRADUALLY FILTER IN FROM THE NW AS THE DAY PROCEEDS...LEAVING JUST HIGH CLOUDS AROUND FOR TONIGHT. N/NW WINDS TODAY WILL BE JUST A TOUCH BLUSTERY AT TIMES. && .MARINE... ISSUED AT 354 AM EDT SAT MAY 12 2012 A COLD FRONT CROSSING NORTHERN MI IS BRINGING A BRIEF PERIOD OF GUSTY NORTHERLY WINDS FOR AN HOUR OR SO. NW WINDS BEHIND THE FRONT WILL ALSO BE A BIT BRISK NEAR ROGERS CITY/PRESQUE ISLE LT TODAY. THEN HIGH PRESSURE ARRIVES FROM THE WEST...WITH LIGHT/VARIABLE WINDS FOR LATE TONIGHT AND SUNDAY. NO HEADLINES PLANNED. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...JZ SYNOPSIS...JL SHORT TERM...JZ LONG TERM...JL AVIATION...JZ MARINE...JZ
Hazardous weather outlook, May 12, 8:30 AM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GAYLORD MI 830 AM EDT SAT MAY 12 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 131530- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 830 AM EDT SAT MAY 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN LOWER MICHIGAN TODAY. SEVERE WEATHER IS NOT EXPECTED. FROST IS POSSIBLE IN THE INTERIOR OF NORTHERN LOWER MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 2:28 PM EDT | Frost Advisory | APX | Alcona, Alpena, Antrim, Benzie, Cheboygan, Crawford and 12 more | 18 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.